Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 125, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jul 27, 2007, 7:50 AM CDT for Victoria County, Texas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2007, 7:50 AM CDT (12:50 UTC)
- Expired
- Jul 27, 2007, 9:45 AM CDT
- In force
- 115 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Whole counties
County Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 124 km from the middle of the area, began a volume at 12:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 0.8 hours before the alert went out and 325 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2578 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 3:42 AM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, Jul 27, 3:42 AM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
342 AM CDT FRI JUL 27 2007
.SHORT-TERM (TODAY THROUGH SATURDAY)...BOTH THE NAM AND GFS SHOW
SOME DRYING IN THE MID/UPPER LEVELS...WHICH A DRY SLOT CAN BE SEEN
ON WV WRAPPING AROUND THE LOW AND APPROACHING THE WRN CWA. FEEL
THAT MOS GUIDANCE IS TOO LOW ON POPS FOR TODAY AS ABUNDANT
MOISTURE WILL REMAIN IN PLACE IN THE LOW LEVELS AND DRYING ABV
SHOULD ALLOW FOR WARMER TEMPS AND A DESTABILIZING AIRMASS THIS
AFTERNOON. THIS SHOULD ALSO BE ENHANCED WITH A JET STREAK ROUNDING
THE BASE OF THE LOW AND NOSING INTO S TX THRU THE AFTERNOON ALONG
WITH CONTINUED UPPER DIFLUENCE. AT THE SFC...A COASTAL TROF WILL
PROVIDE LOW LEVEL FORCING THRU THE MORNING HOURS FOR THE ERN CWA.
THE MODELS SOMEWHAT DISAGREE ON STRENGTH AND PLACEMENT OF SFC TROF
BY AFTERNOON RESULTING IN NOT REALLY KNOWING WHERE MAIN FOCUS WILL
BE BY THIS AFTERNOON. HAVE KEPT THE HIGHEST POPS ACROSS THE NE
WHERE HIGHEST PWATS ARE PROGD TO BE LOCATED AND BEST OMEGA. GIVEN
AFOREMENTIONED CONDITIONS...WILL CONTINUE THE FLASH FLOOD WATCH
THROUGH 7 PM. AM EXPECTING PRECIP TO DISSIPATE THRU THE EVENING
THEN REGENERATE AFTER MIDNIGHT AND INTO SAT. SAT MAY ACTUALLY BE A
WETTER DAY THAN TODAY IS EXPECTED TO BE...AS PWATS INCREASE TO
NEAR 2.5 INCHES PER GFS ACROSS THE E AND NE CWA. WILL LET DAY
SHIFT DETERMINE WHETHER TO EXTEND FFA INTO SAT.
&&
.MARINE...A COASTAL TROF WILL MAINTAIN A MODERATE ONSHORE FLOW THIS
MORNING ACROSS THE OFFSHORE WATERS. BY AFTERNOON THE TROF WILL
WEAKEN AND BECOME LESS DEFINED RESULTING IN A WEAK TO MODERATE
ONSHORE FLOW WHICH WILL CONTINUE INTO SAT. AN UPPER DISTURBANCE WILL
COMBINE WITH ABUNDANT MOISTURE TO PRODUCE SCT TO NUM SHRAS AND
TSRAS THROUGH SAT. WINDS AND SEAS WILL BE HIGHER NEAR TSRAS.
&&
.AVIATION...HAVE NILD THE LRD TAF FOR NOW AS NO OBS ARE BEING
GENERATED AND AM UNABLE TO DETERMINE HEIGHT OF LOW CIG DECK OBSERVED
ON IR SATELLITE. CONDITIONS ARE EXPECTED TO BE SIMILAR TO
YESTERDAYS GIVEN ABUNDANT MOISTURE AND UPPER LOW STILL IN PLACE.
THEREFORE AM EXPECTING SCT TO NUM TSRAS TODAY...MAINLY E IN THE
MORNING THEN ACROSS MUCH OF S TX BY AFTERNOON. GENERALLY VFR
CIGS/VSBYS WILL PREVAIL WITH PERIODS OF IFR CONDITIONS DURING
TSRAS. RAIN CHCS ARE EXPECTED TO DECREASE THRU THE EVENING THEN
INCREASING ONCE AGAIN SAT.
&&
.LONG-TERM (SATURDAY NIGHT THROUGH THURSDAY)...THE MID/UPR LOW IS
PROGGED BY THE GLOBAL MODELS TO CONTINUE ITS RETREAT INTO WEST
TEXAS/NORTH MEXICO SATURDAY NIGHT AND SUNDAY. AT THE SAME TIME...UPR
RIDGING IS EXPECTED TO BUILD INTO THE REGION FROM THE NORTHEAST. DO
NOT THINK SUBSIDENCE FROM UPR RIDGING WILL BE STRONG ENOUGH TO
HINDER CONVECTION SATURDAY NIGHT/SUNDAY GIVEN THE LINGERING MOISTURE
AND INSTABILITY. AS A RESULT...MAINTAINED CHANCE POPS AREAWIDE
SUNDAY. RIDGING ALOFT WILL START TO TAKE HOLD SUNDAY NIGHT WITH A
WEAK A SYNOPTIC SUBSIDENT ENVIRONMENT DEVELOPING OVER THE REGION.
EVEN THOUGH THE TROPOSPHERIC COLUMN IS EXPECTED TO DRY OUT SOMEWHAT
FOR THE FIRST HALF OF NEXT WEEK...WILL MAINTAIN SLIGHT CHANCE/LOW-END
CHANCE POPS FOR THE COASTAL PLAINS TO ACCOUNT FOR SEA BREEZE
ACTIVITY BOTH MONDAY AND TUESDAY. BY LATE WEDNESDAY...MOISTURE
POOLED ALONG A WEAK SHEAR AXIS ALONG THE NORTHERN GULF INTO SE TX IS
EXPECTED TO ENCROACH INTO THE NORTHERN CWA AS A TROUGH DIGS INTO THE
SERN CONUS. PRECIP CHANCES WILL INCREASE WEDNESDAY NIGHT AND
THURSDAY AS MOISTURE/INSTABILITY IS PROGGED TO INCREASE ALONG THE
SHEAR AXIS AS IT MOVES INTO SOUTH TEXAS. MAX TEMPS ARE EXPECTED TO
GENERALLY REMAIN BELOW NORMAL GIVEN THE SATURATED SOILS WITH MIN
TEMPS EXPECTED TO BE NEAR NORMAL THROUGH THE EXTENDED.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 88 76 90 78 92 / 70 50 70 30 40
VICTORIA 86 75 89 76 91 / 80 50 70 40 50
LAREDO 94 76 95 78 97 / 50 40 50 50 40
ALICE 90 75 92 76 94 / 70 40 70 30 40
ROCKPORT 87 77 88 79 89 / 80 50 70 30 40
COTULLA 90 72 91 75 94 / 50 40 50 60 40
KINGSVILLE 89 75 91 77 93 / 70 50 70 30 40
NAVY CORPUS 88 78 88 80 90 / 70 50 70 30 40
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM WELLS...
KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
REFUGIO...SAN PATRICIO...VICTORIA...WEBB.
GM...NONE.
&&
TE/81...SHORT-TERM
TM/95...LONG-TERMHazardous weather outlook, Jul 27, 4:36 AM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 436 AM CDT FRI JUL 27 2007 GMZ230-235-250-255-270-275-TXZ229>234-239>247-280945- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 436 AM CDT FRI JUL 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL LOW PRESSURE SYSTEM IS EXPECTED TO REMAIN NORTHWEST OF THE RIO GRANDE PLAINS THROUGH TONIGHT. THE LOW WILL INTERACT WITH ABUNDANT MOISTURE OVER SOUTH TEXAS TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE OVER ALL OF SOUTH TEXAS TODAY AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING. RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED WITH ISOLATED AMOUNTS OF 4 TO 8 INCHES POSSIBLE. DUE TO SATURATED SOIL CONDITIONS...ANY HEAVY RAIN WILL QUICKLY BECOME RUNOFF AND LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO INTERACT WITH RICH TROPICAL MOISTURE SATURDAY AND PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. THE FLASH FLOODING THREAT WILL CONTINUE THROUGH SATURDAY AS ADDITIONAL RAINFALL AMOUNTS WILL GENERALLY RANGE FROM 1 TO 2 INCHES...WITH LOCALIZED AMOUNTS OF 2 TO 4 INCHES POSSIBLE WITH THE HEAVIEST ACTIVITY. NO HAZARDOUS WEATHER IS EXPECTED SUNDAY THROUGH THURSDAY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TE/TM
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.